# SDR CA040216006

- Difficulty date: February 13, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Cessna 172R
- Aircraft time: 3,109 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1C235LFA
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Lock
- Part number: 05142132
- Condition: Sheared
- Location: Cockpit Seat
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING THE PRE-FLT PHASE, THE PILOT ATTEMPTED TO ADJUST THE LT SEAT WHEN THE SEAT BACK DROPPED BACK BEYOND ITS NORMAL RANGE OF ADJUSTMENT.  IT WAS DETERMINED THEN THAT THE SEAT WAS NOT IN A SAFE CONDITION TO USE AND THE CREW MADE AN ENTRY IN THE LOGBOOK THUS GROUNDING THE AIRCRAFT.  CLOSER EXAMINATION OF THE SEAT ADJUSTING MECHANISM BY THE MAINTENANCE PERSONNEL REVEALED THAT THE AFT ROD ATTACHMENT FOR THE LOCK CYLINDER HAD SHEARED WHERE THE ROD IS SECURED INTO THE END CAP. THE CRIMP REMAINED INTACT WHERE AS THE SHEAR OCCURRED JUST FORWARD OF THE CRIMP.  DIRECTLY CAUSING THE SEAT ADJUSTMENT MECHANISM TO FAIL. A NEW REPLACEMENT PART ORDERED FROM THE MFG.
